Case report: Relapsing fatal clostridium difficile infection in a nursing home resident: Implications for management
Annals of Long-Term Care
A 90-year-old female nursing home resident with Parkinson's disease and chronic constipation presented to the emergency room with a two-month history of recurrent diarrhea, hypotension, and loss of consciousness. Prior treatment had included trimethoprim and sulfamethoxazole for a urinary infection and penicillin for streptococcal pharyngitis. Based on a positive Clostridium difficile toxin assay, the patient had been treated with metronidazole, then vancomycin, then metronidazole again. Within 45 minutes of arrival at the emergency room, the patient expired. © 2007 HMP Communications.
Borum, M., & Bhatia, A. (1998). Case report: Relapsing fatal clostridium difficile infection in a nursing home resident: Implications for management. Annals of Long-Term Care, 6 (10). Retrieved from https://hsrc.himmelfarb.gwu.edu/smhs_medicine_facpubs/4021